Science News

Lymphocytic gastritis induced by pembrolizumab in a patient with metastatic melanoma.

A new interesting article has been published in Melanoma Res. 2018 Sep 25. doi: 10.1097/CMR.0000000000000502. and titled:

Lymphocytic gastritis induced by pembrolizumab in a patient with metastatic melanoma.

Authors of this article are:
Yip RHL Lee LH Schaeffer DF Horst BA Yang HM.

A summary of the article is shown below:
Immune checkpoint inhibitors such as programmed cell death-1 inhibitor pembrolizumab have been shown to be effective in metastatic malignancies such as advanced melanoma. Immune-related adverse effects on multiple organs have been described, such as colitis, skin rash, and hypothyroidism. We present the case of a 44-year-old man with advanced melanoma and recurrent lung metastases who developed symptoms of dyspepsia and gastroesophageal reflux disease after 1 month of therapy with pembrolizumab. Gastric biopsy showed histologic features consistent with lymphocytic gastritis, which was absent on a biopsy 2 months before initiation of therapy. Lymphocytic infiltrates likely secondary to increased autoimmunity after use of immunotherapy have been observed in the colon; however, such histologic findings in the upper gastrointestinal tract have yet to be described. Here, we present a case of lymphocytic gastritis in a patient treated with pembrolizumab, suggesting a new manifestation of toxicity.

Check out the article’s website on Pubmed for more information:



This article is a good source of information and a good way to become familiar with topics such as: n/a.

Categories: Science News